How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8659
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

Could steroids used in ms be a risk factor for Embolisms?

Resolved Question:

Are Pulmonary embolisms and multiple sclerosis linked in anyway? I have rrms, dx 2012. In July this year had a unprovoked PE, a week after taking methylprednisolone for a relapse. Is it coincidence?
Submitted: 3 years ago.
Category: Medical
Expert:  Shantal-Mod replied 3 years ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. Hasan replied 3 years ago.
Hi, Thanks for your question. I'm Dr. Hasan and I'll try to help you. I am sorry to hear about your problem. I am going to address your primary concern but later you can ask anything you want. No pulmonary embolism and multiple sclerosis are not linked in anyway. They are different problems and don't affect each other and neither provoke each other but the pulmonary embolism you got was not a coincidence. Methylprednisolone is well known to cause embolism in certain people. It is a known side effect and it was probably the most likely cause of your pulmonary embolism. I am sending you a link related to side effects of methylprednisolone.
http://www.drugs.com/sfx/methylprednisolone-side-effects.html
Just press CTRL and F and find thromboembolism. You will get your answer. I hope this answers your question. My best wishes for a good health are with you. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always. Regards
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8659
Experience: MBBS, FCPS, with experience in all fields of medicine and surgery
Dr. Hasan and 5 other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Thanks for replying.
Question for you, as I have rrms, and my only treatment for relapses is a short strong dose of methylprednisolone, should I be avoiding them in future? I'd rather lose mobility than another PE.
Expert:  Dr. Hasan replied 3 years ago.
Thanks a lot for your input. No you can still take them but under closed monitoring and you should discuss with your doctor about disease modifying drugs to prevent the attacks in future.
Here is a link for your help.
http://www.webmd.com/multiple-sclerosis/guide/relapsing-remitting-multiple-sclerosis?page=2
Regards